Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 219, NWS Tulsa, OK

July 30, 20185 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 5:09 PM CDT for 5 counties in Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2018, 5:09 PM CDT (22:09 UTC)
Expired
Jul 30, 2018, 6:00 PM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, Muskogee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

966 
WUUS54 KTSA 302209
SVRTSA
OKC001-021-061-101-135-302300-
/O.NEW.KTSA.SV.W.0219.180730T2209Z-180730T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
509 PM CDT MON JUL 30 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Haskell County in southeastern Oklahoma...
  Sequoyah County in east central Oklahoma...
  Adair County in northeastern Oklahoma...
  Cherokee County in east central Oklahoma...
  Northeastern Muskogee County in east central Oklahoma...

* Until 600 PM CDT.

* At 508 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles northwest of Proctor to 4 miles southwest of
  Braggs, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tahlequah...                      Sallisaw...
  Stilwell...                       Westville...
  Vian...                           Gore...
  Webbers Falls...                  Watts...
  Marble City...                    Braggs...
  Tamaha...                         Brushy...
  Adair State Park...               Christie...
  Greenleaf State Park...           Pumpkin Center...
  Maryetta...                       Cookson...
  Brushy Lake State Park...         Cherokee Landing State Park...

This includes Interstate 40 in Oklahoma between mile markers 283 and
312.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3610 9455 3564 9447 3527 9487 3561 9539
      3616 9491
TIME...MOT...LOC 2208Z 304DEG 39KT 3600 9484 3562 9526 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
132 
WWUS54 KTSA 302223
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
523 PM CDT MON JUL 30 2018

OKC001-021-061-101-135-302300-
/O.CON.KTSA.SV.W.0219.000000T0000Z-180730T2300Z/
Haskell OK-Sequoyah OK-Adair OK-Cherokee OK-Muskogee OK-
523 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN HASKELL...SEQUOYAH...ADAIR...SOUTHEASTERN CHEROKEE
AND EAST CENTRAL MUSKOGEE COUNTIES...

At 523 PM CDT, severe thunderstorms were located along a line
extending from 2 miles south of Christie to near Gore, moving
southeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Tahlequah...                      Sallisaw...
Stilwell...                       Westville...
Vian...                           Gore...
Webbers Falls...                  Watts...
Marble City...                    Tamaha...
Brushy...                         Adair State Park...
Christie...                       Greenleaf State Park...
Pumpkin Center...                 Maryetta...
Cookson...                        Brushy Lake State Park...
Cherokee Landing State Park...    Bunch...

This includes Interstate 40 in Oklahoma between mile markers 283 and
312.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3610 9455 3564 9447 3527 9487 3554 9529
      3614 9477
TIME...MOT...LOC 2223Z 304DEG 39KT 3592 9470 3554 9512 

HAIL...<.75IN
WIND...60MPH
 
$$
072 
WWUS54 KTSA 302230
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
530 PM CDT MON JUL 30 2018

OKC001-021-061-101-135-302300-
/O.CON.KTSA.SV.W.0219.000000T0000Z-180730T2300Z/
Haskell OK-Sequoyah OK-Adair OK-Cherokee OK-Muskogee OK-
530 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN HASKELL...SEQUOYAH...ADAIR...SOUTHEASTERN CHEROKEE
AND EAST CENTRAL MUSKOGEE COUNTIES...

At 530 PM CDT, severe thunderstorms were located along a line
extending from 2 miles north of Maryetta to 3 miles southeast of
Gore, moving southeast at 45 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Sallisaw...                       Stilwell...
Westville...                      Vian...
Gore...                           Webbers Falls...
Marble City...                    Tamaha...
Eldon...                          Brushy...
Adair State Park...               Proctor...
Christie...                       Maryetta...
Cookson...                        Brushy Lake State Park...
Cherokee Landing State Park...    Bunch...
Lake Tenkiller State Park...      Baron...

This includes Interstate 40 in Oklahoma between mile markers 282 and
312.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3608 9455 3564 9447 3527 9487 3549 9522
      3582 9494 3606 9473
TIME...MOT...LOC 2230Z 304DEG 39KT 3589 9464 3551 9506 

HAIL...0.88IN
WIND...60MPH
 
$$
942 
WWUS54 KTSA 302240
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
540 PM CDT MON JUL 30 2018

OKC061-101-302249-
/O.CAN.KTSA.SV.W.0219.000000T0000Z-180730T2300Z/
Haskell OK-Muskogee OK-
540 PM CDT MON JUL 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HASKELL AND EAST
CENTRAL MUSKOGEE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

LAT...LON 3532 9481 3537 9484 3535 9488 3537 9490
      3540 9490 3539 9493 3541 9496 3551 9512
      3570 9490 3580 9475 3583 9451 3564 9447
TIME...MOT...LOC 2239Z 322DEG 45KT 3566 9471 3548 9492 

$$

OKC001-021-135-302300-
/O.CON.KTSA.SV.W.0219.000000T0000Z-180730T2300Z/
Sequoyah OK-Adair OK-Cherokee OK-
540 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SEQUOYAH...SOUTHERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES...

At 539 PM CDT, severe thunderstorms were located along a line
extending from 3 miles southeast of Bunch to 2 miles southeast of
Vian, moving southeast at 50 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Sallisaw...                       Stilwell...
Vian...                           Marble City...
Brushy Lake State Park...         Brushy...
Bunch...                          Mc Key...
Box...                            

This includes Interstate 40 in Oklahoma between mile markers 289 and
312.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3532 9481 3537 9484 3535 9488 3537 9490
      3540 9490 3539 9493 3541 9496 3551 9512
      3570 9490 3580 9475 3583 9451 3564 9447
TIME...MOT...LOC 2239Z 322DEG 45KT 3566 9471 3548 9492 

HAIL...0.88IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 30, 2:59 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
259 PM CDT Mon Jul 30 2018

.DISCUSSION...
Strong to severe thunderstorms moving out of southeast Kansas
into northeast Oklahoma this Afternoon with additional showers
and thunderstorms developing along residual outflow boundaries
left over from earlier storms across northeast Oklahoma into
southwest Missouri. With that in mind, scattered showers and
thunderstorms are expected to persist through much of the evening
as an upper level shortwave approaches the region. Will continue
to see the potential for strong to severe storms over the next few
hours with large hail and damaging winds the main concern. Locally
heavy rain will also be a concern with the storms this evening.
The showers and thunderstorms are expected to come to an end
late Tonight across extreme southeast Oklahoma as the upper level
shortwave moves to the east of the area.

Dry conditions with temperatures at or below normal are expected
into the weekend as high pressure builds into the region from
the north on Tuesday gradually shifting the east late in the week.
Temperatures are expected to be unseasonably chilly wednesday morning
with low temperatures about 10 degrees below normal for this time of year
as the surface high settles overhead. A slow warming trend will take
place as we move into the weekend and the low level winds become
more southerly and the upper level ridge tries to build  back over
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  85  62  89 /  30  10   0   0
FSM   65  85  63  89 /  60  10   0   0
MLC   64  84  62  88 /  60  10   0   0
BVO   61  84  59  88 /  30  10   0   0
FYV   61  80  58  86 /  60  10   0   0
BYV   61  80  59  86 /  60  10   0   0
MKO   63  83  61  87 /  60  10   0   0
MIO   60  83  59  87 /  30  10   0   0
F10   63  84  61  88 /  60  10   0   0
HHW   67  87  64  91 /  40  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Jul 30, 2:57 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
257 PM CDT Mon Jul 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
257 PM CDT Mon Jul 30 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing...diminishing after sunset.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Widespread thunderstorms continue to spread across into
northeast Oklahoma with locally damaging winds possible.
The strongest storms were located near the Oklahoma Kansas
state line and moving east and southeast.
Storms will continue to spread eastward through the
afternoon with a risk of severe weather across much of
northeast Oklahoma, and possibly into far northwest
Arkansas before the storms weaken by early evening.
Locally heavy rainfall will also be likely across
northeast Oklahoma with localized flooding possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
No rain is expected for the next few days after tonight.
Temperatures will still be a bit below seasonal normals through
mid week, but high temperatures will climb back into the low to
mid 90s by the end of the week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 30, 4:31 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     1 SE VERDIGRIS          36.22N 95.68W
07/30/2018  E0 MPH           ROGERS             OK   PUBLIC

            1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF.

&&

CAS
Local storm report, Jul 30, 4:33 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND GST     6 SW PRYOR              36.25N 95.39W
07/30/2018  M66 MPH          MAYES              OK   EMERGENCY MNGR

&&

JBM
Local storm report, Jul 30, 4:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND GST     6 SW PRYOR              36.25N 95.39W
07/30/2018  M70 MPH          MAYES              OK   EMERGENCY MNGR

&&

JBM
Local storm report, Jul 30, 4:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     4 N CLAREMORE           36.37N 95.62W
07/30/2018                   ROGERS             OK   LAW ENFORCEMENT

            POWER LINES DOWN IN ROADWAY.

&&

CKH
Special weather statement, Jul 30, 4:41 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
441 PM CDT MON JUL 30 2018

OKZ060-064>066-070-302230-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-
441 PM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...NORTHWESTERN
MUSKOGEE...OKMULGEE...SOUTHERN TULSA AND NORTHERN OKFUSKEE COUNTIES
UNTIL 530 PM CDT...

At 440 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Bixby to 2 miles east of Stroud.
Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Okmulgee...                       Bristow...
Okemah...                         Okfuskee...
Morris...                         Beggs...
Boley...                          Mounds...
Schulter...                       Depew...
Boynton...                        Slick...
Castle...                         Preston...
Bald Hill...                      Okmulgee State Park...
Welty...                          Liberty...
Wainwright...                     Jamesville...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 213 and 225.
 Interstate 44 between mile markers 178 and 182.

LAT...LON 3579 9662 3592 9596 3563 9539 3555 9572
      3555 9582 3552 9582 3538 9641 3542 9644
      3546 9644 3546 9648 3563 9662
TIME...MOT...LOC 2140Z 316DEG 27KT 3587 9590 3575 9661
Local storm report, Jul 30, 5:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     OCHELATA                36.60N 95.98W
07/30/2018                   WASHINGTON         OK   BROADCAST MEDIA

            LARGE TREE LIMB FELL ON HOUSE AND DAMAGED THE PORCH.

&&

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:26 AM CDTAreal Flood AdvisoryTSAPittsburg4 hr
Jul 30, 6:14 AM CDTSpecial Weather StatementTSAPittsburg31 min
Jul 30, 6:32 AM CDTSpecial Weather StatementTSALatimer43 min
Jul 30, 6:40 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha50 min
Jul 30, 7:27 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha48 min
Jul 30, 2:21 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Jul 30, 2:27 PM CDTSpecial Weather StatementTSAOsage33 min
Jul 30, 2:50 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Washington55 min
Jul 30, 3:05 PM CDTAreal Flood AdvisoryTSACraig, Delaware3 hr
Jul 30, 3:25 PM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more65 min
Jul 30, 3:39 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington51 min
Jul 30, 3:46 PM CDTSpecial Weather StatementTSACreek44 min
Jul 30, 3:56 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner49 min
Jul 30, 3:59 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner46 min
Jul 30, 4:10 PM CDTSpecial Weather StatementTSACreek35 min
Jul 30, 4:23 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more67 min
Jul 30, 4:41 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee49 min
Jul 30, 5:45 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah45 min
Jul 30, 6:36 PM CDTSpecial Weather StatementTSALeFlore24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.